Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 35, NWS Pueblo, CO

June 19, 201015 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 19, 2010, 3:12 PM MDT for 15 counties in Colorado. It took effect at Jun 20, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2010, 3:12 PM MDT (21:12 UTC)
In effect from
Jun 20, 2010, 11:00 AM MDT
Expired
Jun 20, 2010, 8:55 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5026 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WWUS85 KPUB 192112
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT SAT JUN 19 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 229...WHICH INCLUDES LAKE...CHAFFEE...FREMONT...EL
PASO...PUEBLO...HUERFANO...TELLER COUNTIES...THE SOUTHERN FRONT
RANGE...AND THE SAN LUIS VALLEY...UNTIL 9 PM THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 
THROUGH 229...WHICH INCLUDES LAKE...CHAFFEE...FREMONT...EL
PASO...PUEBLO...HUERFANO...TELLER COUNTIES...THE SOUTHERN FRONT
RANGE...AND THE SAN LUIS VALLEY...FROM 11 AM UNTIL 9 PM SUNDAY FOR
GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 
THROUGH 229...WHICH INCLUDES LAKE...CHAFFEE...FREMONT...EL
PASO...PUEBLO...HUERFANO...TELLER COUNTIES...THE SOUTHERN FRONT
RANGE...AND THE SAN LUIS VALLEY FROM 11 AM UNTIL 9 PM MONDAY FOR
GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...IS CONTINUING THE RED FLAG WARNING
FOR TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY...AND A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY.  STRONG GUSTY WEST
TO SOUTHWEST WINDS AND LOW HUMIDITY LEVELS...COUPLED WITH DRY
FUELS AND HIGH HAINES VALUES...WILL RESULT IN EXTREME FIRE
BEHAVIOR THIS EVENING...AND AGAIN SUNDAY AFTERNOON AND EVENING.
THERE IS THE POTENTIAL FOR SIMILAR CONDITIONS TO RETURN FOR MONDAY
AS THE JET STREAM REMAINS POSITIONED ACROSS COLORADO. 

COZ220>229-201315-
/O.UPG.KPUB.FW.A.0024.100620T1700Z-100621T0300Z/
/O.NEW.KPUB.FW.W.0035.100620T1700Z-100621T0300Z/
/O.NEW.KPUB.FW.A.0025.100621T1700Z-100622T0300Z/
/O.CON.KPUB.FW.W.0034.000000T0000Z-100620T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
312 PM MDT SAT JUN 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. A
NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE
FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...223...224...225...226...227...228
...229

GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT AND
HIGH HAINES INDICES...WILL ALLOW FOR EXTREME FIRE BEHAVIOR TO
CONTINUE THROUGH THIS EVENING. WINDS WILL DECREASE AFTER 900 PM
WITH POOR RELATIVE HUMIDITY RECOVERY EXPECTED OVERNIGHT...
ESPECIALLY ACROSS THE MOUNTAIN AND VALLEY LOCATIONS. GUSTY
SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL RETURN
TO THE AREA BY SUNDAY AFTERNOON...WITH HUMIDITY VALUES DROPPING
BELOW 15 PERCENT BY LATE MORNING. COMBINED WITH HIGH HAINES
VALUES...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN SUNDAY
AFTERNOON AND EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
104 
WWUS85 KPUB 200254
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
854 PM MDT SAT JUN 19 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES LAKE...CHAFFEE...FREMONT...EL
PASO...PUEBLO...HUERFANO...TELLER COUNTIES...THE SOUTHERN FRONT
RANGE...AND THE SAN LUIS VALLEY...FROM 11 AM UNTIL 9 PM SUNDAY
FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES LAKE...CHAFFEE...FREMONT...EL
PASO...PUEBLO...HUERFANO...TELLER COUNTIES...THE SOUTHERN FRONT
RANGE...AND THE SAN LUIS VALLEY FROM 11 AM UNTIL 9 PM MONDAY FOR
GUSTY WINDS...LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY...AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR MONDAY. STRONG GUSTY WEST TO
SOUTHWEST WINDS AND LOW HUMIDITY LEVELS... COUPLED WITH DRY FUELS
AND HIGH HAINES VALUES...WILL RESULT IN EXTREME FIRE BEHAVIOR THIS
EVENING...AND AGAIN SUNDAY AFTERNOON AND EVENING. THERE IS THE
POTENTIAL FOR SIMILAR CONDITIONS TO RETURN FOR MONDAY AS THE JET
STREAM REMAINS POSITIONED ACROSS COLORADO.

COZ220>229-201900-
/O.CAN.KPUB.FW.W.0034.000000T0000Z-100620T0300Z/
/O.CON.KPUB.FW.W.0035.100620T1700Z-100621T0300Z/
/O.CON.KPUB.FW.A.0025.100621T1700Z-100622T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
854 PM MDT SAT JUN 19 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM
MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...223...224...225...226...227...228
...229

GUSTY WEST TO SOUTHWEST WINDS HAVE SUBSIDED THIS EVENING AND RELATIVE
HUMIDITY VALUES HAVE BEGUN TO RISE ALLOWING THE RED FLAG WARNING
TO EXPIRE AT 900 PM. EXPECT POOR RELATIVE HUMIDITY RECOVERIES
OVERNIGHT... ESPECIALLY ACROSS THE MOUNTAIN AND VALLEY LOCATIONS.
GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
RETURN TO THE AREA BY SUNDAY AFTERNOON...WITH HUMIDITY VALUES
DROPPING BELOW 15 PERCENT BY LATE MORNING. COMBINED WITH HIGH
HAINES VALUES...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN
SUNDAY AFTERNOON AND EVENING.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
203 
WWUS85 KPUB 201043
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
443 AM MDT SUN JUN 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TODAY FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM MONDAY FOR GUSTY WINDS...LOW
HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY...AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR MONDAY. STRONG GUSTY WEST TO
SOUTHWEST WINDS AND LOW HUMIDITY LEVELS...COUPLED WITH DRY FUELS
AND HIGH HAINES VALUES...WILL RESULT IN EXTREME FIRE BEHAVIOR TODAY
AND AGAIN MONDAY. THERE IS THE POTENTIAL FOR SIMILAR CONDITIONS
TO RETURN ON TUESDAY.

COZ220>229-210245-
/O.CON.KPUB.FW.W.0035.100620T1700Z-100621T0300Z/
/O.CON.KPUB.FW.A.0025.100621T1700Z-100622T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
443 AM MDT SUN JUN 20 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM MONDAY MORNING THROUGH MONDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...223...224...225...226...227...228
...229

GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...SINGLE
DIGIT RELATIVE HUMIDITIES...HAINES VALUES OF 6...AND DRY FUELS
WILL RESULT IN A STRONG POTENTIAL FOR EXTREME FIRE BEHAVIOR OVER
THE NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
157 
WWUS85 KPUB 202040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM THIS EVENING FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM MONDAY FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF INTERSTATE 25
REMAINS IN AFFECT THROUGH THIS EVENING. IN ADDITION...ANOTHER RED
FLAG WARNING HAS BEEN ISSUED FROM 11 AM UNTIL 9 PM MONDAY...AND A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA ON TUESDAY.
GUSTY SOUTHWEST WINDS HAVE SPREAD ACROSS THE REGION THIS AFTERNOON WITH
HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THESE CONDITIONS ARE EXPECTED
TO SPREAD EASTWARD ACROSS PUEBLO COUNTY AND CONTINUE THROUGH THE
EVENING BEFORE WINDS DECREASE BY 9 PM. THUS...CONDITIONS WILL
REMAIN FAVORABLE FOR EXTREME FIRE BEHAVIOR THROUGH THIS EVENING. 

POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED OVERNIGHT...WITH
ANOTHER RETURN OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES BY
MONDAY AFTERNOON. HAINES VALUES WILL REMAIN AROUND 6...AND
COMBINED WITH THE DRY FUELS...EXTREME FIRE BEHAVIOR CAN BE
EXPECTED AGAIN ON MONDAY. SIMILAR CONDITIONS WILL BE POSSIBLE ON
TUESDAY.

COZ220>229-211245-
/O.UPG.KPUB.FW.A.0025.100621T1700Z-100622T0300Z/
/O.NEW.KPUB.FW.W.0036.100621T1700Z-100622T0300Z/
/O.NEW.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/
/O.CON.KPUB.FW.W.0035.000000T0000Z-100621T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
240 PM MDT SUN JUN 20 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE
FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...223...224...225...226...227...228
...229

GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS
WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR THIS
EVENING...AND AGAIN MONDAY AFTERNOON AND MONDAY EVENING.

THESE CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
521 
WWUS85 KPUB 210255
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
855 PM MDT SUN JUN 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM MONDAY FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 229...WHICH INCLUDES ALL AREAS ALONG AND WEST OF THE
I-25 CORRIDOR...FROM 11 AM UNTIL 9 PM TUESDAY FOR GUSTY WINDS...
LOW HUMIDITY...HIGH HAINES VALUES...AND DRY FUELS...

.A RED FLAG WARNING HAS BEEN ISSUED FOR MONDAY...AND A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. POOR RELATIVE HUMIDITY
RECOVERY IS EXPECTED OVERNIGHT...WITH A RETURN OF GUSTY WINDS AND
LOW RELATIVE HUMIDITY VALUES FOR MONDAY AFTERNOON AND EVENING.
HAINES VALUES WILL REMAIN AROUND 6...COMBINED WITH THE DRY
FUELS...EXTREME FIRE BEHAVIOR CAN BE EXPECTED MONDAY. SIMILAR
CONDITIONS WILL BE POSSIBLE ON TUESDAY.

COZ220>229-211900-
/O.CAN.KPUB.FW.W.0035.000000T0000Z-100621T0300Z/
/O.CON.KPUB.FW.W.0036.100621T1700Z-100622T0300Z/
/O.CON.KPUB.FW.A.0026.100622T1700Z-100623T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
855 PM MDT SUN JUN 20 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM
MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...223...224...225...226...227...228
...229

GUSTY SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH...RELATIVE
HUMIDITIES BELOW 15 PERCENT...HAINES VALUES OF 6...AND DRY FUELS
WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR MONDAY
AFTERNOON EVENING.

THESE CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 19, 2:55 PM MDT, 17 minutes earlier.

Area forecast discussion, Jun 19, 2:55 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUN 19 2010

.SHORT TERM...
(TONIGHT AND SUNDAY)

WINDS BEGINNING TO INCREASE AS OF 1 PM THIS AFTERNOON ACROSS THE
MOUNTAIN AREAS...WITH KALS...AND A FEW RAWS SITES OUT WEST...ALREADY
MEETING RED FLAG CRITERIA.  SEVERAL OTHER SITES ACROSS THE MOUNTAINS
AND VALLEYS ARE JUST A COUPLE MPH UNDER THE 25 MPH RED FLAG
CRITERIA...AND THESE WINDS SHOULD CONTINUE TO INCREASE THROUGH THE
LATE AFTERNOON/EARLY EVENING HOURS.  OUTFLOW BOUNDARY FROM
CONVECTION ACROSS NORTHEAST CO LAST NIGHT HAS KEPT DEW POINTS UP IN
THE 50S TO AROUND 60 ACROSS THE LOWER ARKANSAS RIVER VALLEY AND AS
FAR WEST AS KPUB AND KCOS...THOUGH COS HAS DROPPED TO 40 IN THE PAST
HOUR.  THUS WINDS HAVE BEEN SLOWER TO SWING AROUND TO A SOUTHWESTERLY
COMPONENT ACROSS EL PASO AND PUEBLO COUNTIES.  BOTH NAM AND GFS
INDICATE WINDS WILL DO SO BY AROUND 3-5 PM WITH WINDS REMAINING
GUSTY THROUGH 9-9PM.  THUS WILL MAINTAIN RED FLAG FOR THESE AREAS
WITH I-25 CORRIDOR LIKELY TO SEE A LATER START BUT STILL MAKE THE 3
HOUR WINDOW.  AS FOR THUNDERSTORM POTENTIAL...WITH MOISTURE HANGING ON
ACROSS THE LOWER ARKANSAS RIVER VALLEY...HAVE THROWN IN SOME LOW
ISOLATED POPS ACROSS THE PALMER DIVIDE AND FAR EASTERN SECTIONS OF
THE SOUTHEAST PLAINS. ANY THREAT FROM THUNDERSTORMS WOULD MOST
LIKELY BE GUSTY WINDS...WITH INVERTED V STRUCTURE TO SOUNDINGS.

TONIGHT...SHALLOW FRONT DROPS BACK INTO THE SOUTHEAST PLAINS...AND
ONCE AGAIN COULD SEE SOME PATCHY STRATUS DEVELOP ACROSS PORTIONS OF
THE SOUTHEAST PLAINS TOWARDS MORNING.  BOTH GFS AND NAM WASH
BOUNDARY BACK TO THE NORTH DURING THE DAY AS SOUTHWEST WINDS
INCREASE AGAIN.  WITH JET AXIS SHIFTING OVER US ON SUNDAY...STEEP
LAPSE RATES AND DRY AIR MASS...RED FLAG CONDITIONS WILL LIKELY MAKE
A RETURN...ESPECIALLY ACROSS THE WESTERN MOUNTAINS.  THE I-25
CORRIDOR (EL PASO AND PUEBLO COUNTIES) WILL BE MORE OF A CHALLENGE
AS IT SEEMS MODELS ARE NOT HANDLING PERSISTENCE OF SHALLOW SURGES
INTO THE SE PLAINS VERY WELL THE PAST FEW DAYS.  COULD BE A LATE SHOW
AGAIN FOR THESE AREAS...BUT GIVEN THE FACT THAT ALL MODELS ARE
INSISTING THAT FRONT SHOULD BE DRIVEN BACK NORTHWARD WILL GO AHEAD
AND UPGRADE FIRE WEATHER WATCH TO A WARNING FOR ALL AREAS ALONG/WEST
OF I-25.  AGAIN...GUSTY WINDS...HIGH HAINES...LOW RHS AND DRY FUELS
THE MAIN CONCERN.  AS FOR THUNDERSTORM POTENTIAL...THIS WILL BE
DETERMINED BY POSITION OF THE FRONT COME AFTERNOON.  HAVE KEPT SOME
LOW ISOLATED POPS FOR THE FAR EASTERN PLAINS AND NRN SECTIONS OF THE
SOUTHEAST PLAINS.  LATER SHIFTS MAY NEED TO MODIFY AS NECESSARY.
OTHERWISE...WITH H7 TEMPS A LITTLE WARMER TOMORROW SHOULD SEE
READINGS PUSHING NEAR 100 ACROSS THE PLAINS.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

LONGER TERM METEOROLOGICAL CONCERNS CONTINUE TO BE ABOVE SEASONAL
MID TO LATE JUNE TEMPERATURES AND GENERALLY DRY
CONDITIONS/CRITICAL FIRE WEATHER CONCERNS(ESPECIALLY WESTERN AND
CENTRAL SECTIONS OF THE CWFA INTO TUESDAY)...WITH AN INCREASE IN
ATMOSPHERIC MOISTURE(ESPECIALLY EASTERN AND SOUTHERN SECTIONS)
FROM WEDNESDAY INTO NEXT SATURDAY.

HAVE ISSUED ANOTHER FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 220
THROUGH 229 FROM 11 AM MDT MONDAY UNTIL 9 PM MDT MONDAY DUE TO LOW
HUMIDITIES...GUSTY WINDS AT TIMES...ELEVATED HAINES VALUES...AND
EXISTING DRY FUELS.

LATEST LONGER TERM COMPUTER MODELS INDICATE THAT GENERALLY DRY
SOUTHWEST UPPER FLOW WILL CONTINUE OVER THE REGION FROM SUNDAY
NIGHT INTO TUESDAY...WHILE ISOLATED MAINLY AFTERNOON/EVENING
THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN SECTIONS.

A NORTHERLY SURGE IS THEN PROJECTED TO MOVE ACROSS EASTERN
SECTIONS OF THE CWFA TUESDAY NIGHT...BRINGING WITH IT INCREASED
ATMOSPHERIC MOISTURE AND A MORE EASTERLY TO SOUTH-SOUTHEASTERLY
LOW-LEVEL FLOW OVER WESTERN 2/3RDS OF THE CWFA FROM WEDNESDAY
INTO THURSDAY. AT THIS POINT...THE HIGHEST POTENTIAL FOR
MEASURABLE PRECIPITATION AND SEVERE THUNDERSTORMS DURING THE
UPCOMING WORK-WEEK SHOULD BE REALIZED WEDNESDAY AND
THURSDAY(ESPECIALLY CENTRAL AND EASTERN SECTIONS).

FINALLY...GENERALLY ABOVE SEASONAL MAXIMUM AND MINIMUM
TEMPERATURES SHOULD BE NOTED MAJORITY OF THE CWFA DURING THE LONG
TERM...WITH WARMEST DAYS ANTICIPATED MONDAY AND TUESDAY AND THEN
AGAIN BY NEXT FRIDAY AND SATURDAY.

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT ALL THREE TAF SITES OVER THE NEXT 24 HRS.
GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST UNTIL 02-03Z BEFORE
DIMINISHING.  WEAK FRONT WILL PUSH INTO NRN SECTIONS OF THE SE
PLAINS TONIGHT...SHIFTING WINDS AT KPUB AND KCOS FROM THE
NORTHWEST.  SOME PATCHY IFR TO MVFR STRATUS WILL BE POSSIBLE ACROSS
PORTIONS OF THE SE PLAINS TOWARDS MORNING...HOWEVER THINK IT WILL
STAY JUST EAST OF THE KCOS AND KPUB TAF SITES.  GUSTY SOUTH TO
SOUTHWEST WINDS WILL MAKE A RETURN ON SUNDAY TO ALL 3 TAF SITES BY
18Z SUN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220>229.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR COZ220>229.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ220>229.

&&
Hazardous weather outlook, Jun 19, 7:04 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT SAT JUN 19 2010

COZ058>089-093>099-201315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
704 AM MDT SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS ALONG AND WEST OF THE
INTERSTATE 25 CORRIDOR TO THE CONTINENTAL DIVIDE. THIS RED FLAG
WARNING IS FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES
INDICES...AND EXISTING DRY FUELS.

DUE TO VERY STRONG WINDS ALOFT AND A VERY UNSTABLE ATMOSPHERE...THE
SMOKE PLUME FROM THE MEDANO FIRE IS LIKELY GOING TO BECOME VERY
LARGE TODAY...AND WILL MOVE OVER THE ADJACENT PLAINS BY EARLY
AFTERNOON. SIGNIFICANT AMOUNTS OF SMOKE WILL AFFECT THE WET
MOUNTAIN VALLEY...THE WET MOUNTAINS...AND ADJACENT PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE
OVER THE FAR EASTERN PLAINS SUNDAY AND MONDAY.

AS THE WEEK PROGRESSES...MOISTURE WILL VERY SLOWLY INCREASE OVER
THE ENTIRE REGION...AND THERE WILL BE AN INCREASING CHANCE FOR
THUNDERSTORMS OVER THE REGION THROUGH FRIDAY.

REGARDING THE MEDANO FIRE...WINDS WILL CONTINUE TO BE ON THE STRONG SIDE
AND THE ATMOSPHERE WILL CONTINUE TO BE VERY UNSTABLE BOTH SUNDAY
AND MONDAY. THESE CONDITIONS WILL ALLOW FOR THE MEDANO FIRE TO
BURN QUITE VIGOROUSLY DURING THE AFTERNOON HOURS. BY TUESDAY...WINDS ARE
EXPECTED TO DECREASE AND THE ATMOSPHERE IS EXPECTED TO BECOME A
BIT MORE STABLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

27/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:12 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more23 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.